advertisement
Question
Posted by: Cornelia Williams | 2011-06-21

Cortisone and diabetes

Hello, my husband is diabetic, type 1 - injects twice a day. He has a cough that doesn''t go away, our doctor gave him cortisone, ''cause it''s the only thing that helps - he did x-rays of the lungs, nothing is wrong. My husband says it''s like an irritation at the throat.
Now - with the cortisone my husband''s sugar goes high!! Normally it''s around 7 - yesterday afternoon it went up to 24, early evening yesterday down to 19 en then before we slept it was 16, this morning it was 9.
He injected more insulin - I''m very worried about the high sugar.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Cornelia

As you have experienced, the use of cortisone in a diabetic, causes poor control of diabetes. I think that he should stop taking the cortisone. His symptoms can be due to a chronic allergic rhinitis with a post nasal drip, causing irritation. He can also be experiencing the irritation due to reflux of stomach acid. Medication like anti-hypertensive drugs, especially ACE inhibitors can cause a chronic cough.

Re-consult your doctor for further investigation.

Regards




Dr Anrich

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Cornelia Williams | 2011-06-21

Thanks Dr Anrich. My husband is using hypertensive meds and our dr gave him something to inhale when he coughs, but it made it worse - maybe the hypertensive meds is causing the cough? Can it be?
Thanks for coming back to me so quick.

Reply to Cornelia Williams

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement